MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-680820-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and was not returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.
 
Event or Problem Description
It was reported that during an embolization procedure for a pseudo-aneurysm, the delivery pusher of an embolization coil implant separated into two pieces.The physician flushed the coil into position and attempted to snare the part of the pusher still inside of the patient.Part of the coil was removed successfully, however a portion remains within the patient.Additional fluoro time was needed to try to retrieve the coil.No patient injury was reported.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant completely stretched, broken, and to be separated from the pusher.The distal end of the implant was not returned for evaluation.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11691608
Report Number2032493-2021-00146
Device Sequence Number3121468
Product Code HCG
UDI-Device Identifier00810170017742
UDI-Public(01)00810170017742(11)200210(17)250131(10)2002105J5
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number45-680820-L
Device Catalogue Number45-680820
Device Lot Number2002105J5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;